Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping HIV meds while treating hep A?
Aug 26, 2001

I have recently contracted Hep A. My physician recommends that I stop my meds, but I already feel that I have physically gotten better following an herbal & vitamin self administered therapy, (mostly milk thisle & B-complex supplements with an imroved diet.) I am very apprehensive, as I have been on the same coctail (Sustive,Epivir,Ziagen) since testing positive about three or four years ago, and do not want to have to alter it. He tells me that stopping all my meds for a two week period will not cause a resistance to develop, but I am still unsure. Is this sound advice, or should I continue my meds dispite the recommendation. I have a stable CD4 count at about 250 to 300, and an undetectable viral load of about 50 to 100.

Response from Dr. Rodriguez-Torres

We recommend the patients to hold HAART,when we have high hepatic tests,to decrease the load to the liver .You should be back in treatment as soon as the hepatic tests go down.The majority of the cases of Hep.A are mild,and you should be able to restart treatment quickly.



Previous
Hepatitis B, Liver enzymes
Next
is it always postive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement